Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 255, NWS Austin/San Antonio, TX

June 14, 2007Williamson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 14, 2007, 3:09 PM CDT for Williamson County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2007, 3:09 PM CDT (20:09 UTC)
Expired
Jun 14, 2007, 3:38 PM CDT
In force
29 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 11 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
278 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 142009
SVREWX
TXC491-142115-
/O.NEW.KEWX.SV.W.0255.070614T2009Z-070614T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
309 PM CDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF GRANGER...

* UNTIL 415 PM CDT

* AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
  LOCATED NEAR JARRELL...OR ABOUT 8 MILES NORTHWEST OF GRANGER...AND
  MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BARTLETT AND GRANGER BY 335 PM CDT...
  7 MILES NORTH OF GRANGER DAM BY 405 PM CDT...

LAT...LON 3086 9765 3068 9763 3067 9715 3094 9718

$$
1 follow-up statement
000 
WWUS54 KEWX 142038
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
338 PM CDT THU JUN 14 2007

TXC491-142045-
/O.CAN.KEWX.SV.W.0255.000000T0000Z-070614T2115Z/
WILLIAMSON TX-
338 PM CDT THU JUN 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR WILLIAMSON COUNTY IS
CANCELLED...

THE STORM OVER NORTHERN WILLIAMSON COUNTY JUST EAST OF JARRELL HAS 
WEAKENED CONSIDERABLY, BELOW SEVERE LIMITS AND AS A RESULT, THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3086 9765 3068 9763 3067 9715 3094 9718

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:02 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 14, 1:02 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
102 PM CDT THU JUN 14 2007

.AVIATION...I-35 CORRIDOR TERMINALS SCT CLDS NEAR 4 THSD AGL
BECOMING AFTER 23Z KAUS TERMINAL TIL 07Z SCTD THUNDERSTORMS
LOCALLY LOWERING CIGS NEAR 2 THSD VSBYS AOB 3 MILES. AFTER 11Z
MVFR CIGS NEAR 25 HND BKN BECOMING AFTER 16Z SCTD CLDS NEAR 3
THSD AGL. KDRT TERMINAL SCTD CLDS NEAR 45 HND AGL BECOMING AFT
04Z CLR.

&&

.PREV DISCUSSION... /ISSUED 1025 AM CDT THU JUN 14 2007/

UPDATE...
W/V IMAGERY INDICATES THE UPPER LOW OVER THE SOUTHEASTERN CORNER
OF COLORADO IS ONLY BARELY SHOWING ESE MOVEMENT. MID LEVEL MOISTURE
WILL CONTINUE TO ENTER THE REGION FROM THE WEST AS WEAKENED HIGH
STATIONED ACROSS THE WESTERN GOMEX ENHANCES THE PACIFIC TAP. FOR
TODAY, WILL CONTINUE THE THINKING OF PARTLY CLOUDY CONDITIONS AND
A CHANCE FOR RAIN...MAINLY ACROSS THE NORTHEASTERN HALF OF THE
CWA. AHEAD OF THE STORM SYSTEM, WILL CONTINUE TO EXPERIENCE WARM
AND MUGGY CONDITIONS AS DEWPOINTS WILL REMAIN IN THE LOWER
70S...WITH EXPECTED HIGHS ONCE AGAIN CLIMBING INTO THE MID 90S.
MINOR UPDATES HAVE BEEN MADE TO SKY, HOURLY TEMP, AND POP GRIDS TO
BETTER REFLECT CURRENT AND ANTICIPATED TRENDS.

PREV DISCUSSION... /ISSUED 635 AM CDT THU JUN 14 2007/

AVIATION...
PREVAILING VFR CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON.
ISOLATED TO SCATTERED THUNDERSTORMS ARE LIKELY LATE TODAY INTO
THIS EVENING...WITH THE BEST SHOT AT THE KAUS AND KHYI TERMINALS.
MVFR CIGS ARE FORECAST TO DEVELOP LATE IN THE TAF PERIOD AND MOVE
INTO KSAT AND KSSF EARLY FRIDAY MORNING. A LIGHT SOUTHERLY LOW
LEVEL FLOW WILL CONTINUE.

PREV DISCUSSION... /ISSUED 328 AM CDT THU JUN 14 2007/

DISCUSSION...
YESTERDAYS RIDGE OVER CENTRAL TEXAS HAS ALREADY LOST ITS HOLD AND
THE UPPER TROUGH EXPECTED TO CROSS THE PANHANDLE THIS MORNING HAS
DONE SO...DRAGGING STORMS FROM CENTRAL OK SWD TO NORTHERN EDGES OF
OUR AREA. FEATURES ARE GENERALLY FOLLOWING GFS PROGS SO FAR. AS
EXPECTED...CLOSED UPPER LOW HAS DISLODGED FROM WESTERLIES AND IS
NOW SPINNING SLOWLY IN PLACE. THIS IS A STRONG SYSTEM WITH LOTS OF
LIFT...CAN EVEN LOCATE A FRONT ON H7 ANALYSIS. EMBEDDED IN A WEAK
WIND FIELD...IT WILL SOON BEGIN SLOW SOUTHEASTWARD DRIFT. LIGHT
WINDS INDICATE STORMS ASSOCIATED WITH LOW WILL BE SLOW MOVING...
HEAVY RAIN PRODUCERS.

BIG MODEL DIFFERENCES IN TIMING AND PLACEMENT OF MAX RAIN EVENTS.
NAM BEGINS RAINFALL IN NORTH COUNTIES TONIGHT WITH STRONGER EVENT
ON SAT. GFS HAS ONCE AGAIN DELAYED ARRIVAL OF PRECIP IN SC TX...
WITH FIRST EVENT ARRIVING IN NORTH ZONES FRI NITE AND CONTINUING
HEAVY RAIN THREAT INTO SUN. THIS PACKAGE IS MIX OF BOTH.

STRONG LOW LEVEL FLOW INTO SFC LOW SHOULD BOOST PW VALUES THRU
AFTN...BY TONIGHT PW LIKELY IN 1.7 TO 2.0 RANGE. EXPECT STORMS TO
REFORM TONIGHT ALONG FRONTAL BOUNDARY...LIKELY SOMEWHERE NW OF
HILL COUNTRY...AND TRACK ACROSS NORTH TIER OF COUNTIES IN EARLY
MORNING HOURS. SLOW-MOVING STORMS COULD DROP ISOLATED 3-4 INCH
AMOUNTS...WITH MOST AMOUNTS IN HALF-INCH RANGE. CAPES WILL BE IN
1500 TO 2500 RANGE...TEMPS ALOFT TOO WARM FOR HAIL...LEAVING
GUSTY WINDS AS A LOW PONTENTIAL FOR SEVERE. NO MENTION AT THIS
TIME.

RAINFALL THRU THE WEEKEND WILL CONTINUE TO FORM ALONG SURFACE
BOUNDARY AND OUTFLOWS IN VICINITY OF UPPER LOW. WILL CONTINUE
HIGHEST POPS ACROSS NORTHEAST SAT AND SUN...THEN LOWER VALUES AS
UPPER LOW EXPECTED TO TRACK NEWD OUT OF STATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              75  93  72  90  73 /  20  40  50  40  50
AUSTIN BERGSTROM INTL AIRPORT  74  92  71  90  72 /  20  30  40  30  40
DEL RIO INTL AIRPORT           75  97  75  95  76 /  -   -   20  -   20
SAN ANTONIO INTL AIRPORT       74  92  74  90  73 /  -   20  30  20  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/02
Hazardous weather outlook, Jun 14, 5:34 AM CDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
534 AM CDT THU JUN 14 2007

TXZ171>173-183>194-202>209-217>225-228-151100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
534 AM CDT THU JUN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST
SECTIONS OF SOUTH CENTRAL TEXAS...INCLUDING THE AUSTIN METRO AREA
AND NORTHERN HILL COUNTRY. IN ADDITION...LOCALLY HEAVY RAINFALL IS
POSSIBLE OVER THE SAME AREA AND MAY RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON
INTO FRIDAY NIGHT ACROSS NORTHEAST SECTIONS OF SOUTH CENTRAL
TEXAS...INCLUDING THE AUSTIN METRO AREA AND NORTHERN HILL COUNTRY.
IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE SAME
AREA AND MAY RESULT IN FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY EVENING AND FRIDAY
EVENING.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:44 PM CDTFlash Flood WarningEWXGillespie3 hr
Jun 14, 4:02 PM CDTSevere Thunderstorm WarningEWXLlano43 min
Jun 14, 4:06 PM CDTSevere Thunderstorm WarningEWXBurnet69 min
Jun 14, 4:52 PM CDTSevere Thunderstorm WarningEWXWilliamson53 min
Jun 14, 5:06 PM CDTSevere Thunderstorm WarningEWXTravis69 min
Jun 14, 5:37 PM CDTSevere Thunderstorm WarningEWXWilliamson38 min
Jun 14, 6:05 PM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Jun 14, 6:07 PM CDTFlash Flood WarningEWXGillespie, Kerr113 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.